MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-100/I20-40
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504)
Health Effect - Clinical Codes Rupture (2208); Clinical Endoleak (4843)
Date of Event 11/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent an initial procedure involving the implantation of an afx2 bifurcated stent graft, two afx vela infrarenal aortic extensions, an afx vela suprarenal aortic extension, two gore (non-endologix) vbx stents, and a gore (non-endologix) cuff for the treatment of an abdominal aortic aneurysm (aaa).During this initial procedure, an endoleak type 3a was identified.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx system per the ifu.Approximately one and a half (1.5) years post the initial procedure, the patient presented at the hospital with a ruptured abdominal aortic aneurysm.A review of the patient's computed tomography (ct) scan revealed the presence of a type 3b endoleak.An emergency re-intervention procedure was performed.The physician opted to implant a gore (non-endologix) excluder device during this intervention.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2 h3 other text: device remains implanted.
 
Event or Problem Description
The patient underwent an initial procedure involving the implantation of an afx2 bifurcated stent graft, two afx vela infrarenal aortic extensions, an afx vela suprarenal aortic extension, two gore (non-endologix) vbx stents, and a gore (non-endologix) cuff for the treatment of an abdominal aortic aneurysm (aaa).During this initial procedure, an endoleak type 3a was identified.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx system per the ifu.Approximately one and a half (1.5) years post the initial procedure, the patient presented at the hospital with a ruptured abdominal aortic aneurysm.A review of the patient's computed tomography (ct) scan revealed the presence of a type 3b endoleak.An emergency re-intervention procedure was performed.The physician opted to implant a gore (non-endologix) excluder device during this intervention.Additional information: the clinical evaluation indicated evidence that the occurrence of a type ii endoleak (anatomy-related), specifically lumbar, which was not reported during the initial report.This type ii endoleak was identified on january 13, 2024, upon review of the computed tomography (ct) scan.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix's practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiib endoleak of the distal main body, aortic rupture, and additional endovascular procedure complaints are confirmed.The type iiia endoleak is unconfirmed.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a type ii endoleak (lumbar) occurred that was not in the event as reported.The type ii endoleak was discovered on january 13, 2024, during a review of the computed tomography (ct) scan.There were a total of four proximal extension grafts implanted, one of them non-endologix.The weight of the proximal extensions on the main body may have contributed to the type iiib endoleak; however, that could not be conclusively determined.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.The final patient status remains unknown.The final patient status was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2 corrections: h6: investigation finding codes: remove code 3233.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key18352003
Report Number3011063223-2023-00051
Device Sequence Number15559705
Product Code MIH
UDI-Device Identifier00818009014672
UDI-Public(01)00818009014672(17)241203
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/03/2024
Device Model NumberBEA25-100/I20-40
Device Lot Number2530670-009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer01/13/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL 2448983-009.; AFX VELA INFRARENAL 2474702-005.; AFX VELA SUPRARENAL 2538932-016.; GORE (NON-ENDOLOGIX) CUFF.; GORE (NON-ENDOLOGIX) VBX STENT.; GORE (NON-ENDOLOGIX) VBX STENT.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale